Alert archive / Wisconsin / Frost Advisories in 2020
Frost Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 30, 2020, 1:44 PM CDT for 15 counties in Wisconsin. It took effect at May 31, 2020, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2020, 1:44 PM CDT (18:44 UTC)
- In effect from
- May 31, 2020, 12:00 AM CDT
- Expired
- May 31, 2020, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536 WWUS73 KGRB 301844 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 144 PM CDT Sat May 30 2020 WIZ005-010>013-018>021-030-031-035>037-045-073-074-310245- /O.NEW.KGRB.FR.Y.0003.200531T0500Z-200531T1300Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Waupaca-Waushara-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 144 PM CDT Sat May 30 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * WHAT...Near freezing temperatures are expected. Lows will range from 30 to 35 degrees across northern Wisconsin, and from 33 to 38 degrees across central and northeast Wisconsin. * WHERE...Portions of central, north central and northeast Wisconsin away from the bay shore. * WHEN...From midnight tonight to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect sensitive plants from the cold. && $$
2 follow-up statements
516 WWUS73 KGRB 310218 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 918 PM CDT Sat May 30 2020 WIZ005-010>013-018>021-030-031-035>037-045-073-074-311030- /O.CON.KGRB.FR.Y.0003.200531T0500Z-200531T1300Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Waupaca-Waushara-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 918 PM CDT Sat May 30 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY... * WHAT...Near freezing temperatures are expected. Lows will range from 28 to 34 degrees across northern Wisconsin, and from 33 to 37 degrees across central and northeast Wisconsin. * WHERE...Portions of central, north central and northeast Wisconsin away from the bay shore. * WHEN...From midnight tonight to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect sensitive plants from the cold. && $$ Kurimski
367 WWUS73 KGRB 311030 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 530 AM CDT Sun May 31 2020 WIZ005-010>013-018>021-030-031-035>037-045-073-074-311300- /O.CON.KGRB.FR.Y.0003.000000T0000Z-200531T1300Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Waupaca-Waushara-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 530 AM CDT Sun May 31 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Near freezing temperatures are expected. Temperatures this morning range from 30 to 35 degrees across northern Wisconsin, and from 34 to 38 degrees across central and northeast Wisconsin. * WHERE...Portions of central, north central and northeast Wisconsin away from the bay shore. * WHEN...From midnight tonight to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 30, 12:21 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 30, 12:21 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1221 PM CDT Sat May 30 2020 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Sunday Issued at 427 AM CDT Sat May 30 2020 Continued quiet and comfortable weather expected to continue through the weekend. River levels will continue to be elevated with a few rivers expected to reach minor flood stage. Today: A shortwave is expected to brush through the area this morning into early this afternoon, which may lead to a few sprinkles or light rain showers. Most locations should stay dry once again as overall moisture looks to be limited. Otherwise, expect partly cloudy skies to develop today. The aforementioned shortwave will shift east of the area this afternoon as dry high pressure builds across the area. High temperatures are forecast to be in the upper 50s to low 60s. Tonight: The high pressure center is expected to be centered overhead tonight with precipitable water values dropping to around 50 percent of normal. The dry air mass, clearing skies and fairly calm wind will allow for ideal radiational cooling to occur. With that in mind, leaned toward cooler guidance for overnight lows. Temperatures may drop into the lower to mid 30s across central/north- central WI, while much of the rest of the area sees lows in the upper 30s to low 40s. A Frost Advisory will likely be needed across portions of central/north-central WI, but will not issue until the day shift per coordination with surrounding offices. Sunday: The surface ridge will linger across the area as northwest flow aloft remains in place on the western side of the upper-level trough. This will allow for deeper afternoon mixing to occur across much of the area. The drier air aloft will likely mix down to the surface during the afternoon hours, allowing RH values to drop. Winds will be fairly light and spring green-up has occurred across much of the area, so the overall fire weather threat shouldn't be too much of an issue. Temperatures are expected to warm into the upper 60s to around 70 across much of northeast Wisconsin under mostly sunny skies. .LONG TERM...Sunday Night Through Friday Issued at 427 AM CDT Sat May 30 2020 A broad high pressure ridge aloft over the nation's midsection will carry an upper level disturbance through Wisconsin on Monday, which will bring a quick shot of precipitation. The ridge will flatten out by mid-week and zonal flow across the northern half of the U.S. will draw another disturbance through the region late Tuesday night. This second system could produce significant thunderstorm development with strong wind potential. Yet more thunderstorms are then possible later in the week as upper-level ridging fails to push far enough north into the Great Lakes region to block the parade of shortwaves. && .AVIATION...for 18Z TAF Issuance Issued at 1221 PM CDT Sat May 30 2020 VFR flight conditions are expected through the TAF period ending at 18Z Sunday. Scattered to broken clouds with bases ranging from 4000 to 6000 feet will continue across northeast Wisconsin this afternoon, and then dissipate this evening. Winds will also gust up to 20 kts this afternoon, and then become variable around 5 kts this evening. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......ML AVIATION.......KLJ
Hazardous weather outlook, May 30, 4:10 AM CDT, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 410 AM CDT Sat May 30 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 410 AM CDT Sat May 30 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Runoff from recent rainfall will cause rivers and streams to rise through the weekend. The Embarrass River at Embarrass will be above flood stage. The Wolf River at Shiocton is forecast to rise above flood stage today and tonight. Areas of frost are expected across north-central and far northeast Wisconsin late tonight into early Sunday morning. A frost advisory will likely be needed for some locations. .DAYS TWO THROUGH SEVEN...Sunday through Friday Areas of frost are expected across north-central and far northeast Wisconsin into early Sunday morning. A frost advisory will likely be needed for some locations. Runoff from recent rainfall will cause rivers and streams to rise through the rest of the weekend. The Embarrass River at Embarrass will be continue to be above flood stage into early next week. The Wolf River at Shiocton is forecast to remain above flood stage for much of next week. There is a chance of thunderstorms at times from Monday night through the end of the week. It is too early to determine whether any of these storms could become severe. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-310915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 410 AM CDT Sat May 30 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms could pose a hazard to boaters at times next week. Cooley/ML
Nearby
Frost Advisories in Wisconsin, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.